Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

$ \Omega$-stable limit set explosions


Author: S. E. Patterson
Journal: Trans. Amer. Math. Soc. 294 (1986), 775-798
MSC: Primary 58F10
MathSciNet review: 825737
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Certain diffeomorphisms of two-dimensional manifolds are considered. These diffeomorphisms have a finite hyperbolic limit set which contains a limit set cycle. The only nontransverse cycle connection in these cycles is a complete coincidence of one component of the unstable manifold of one periodic point with one component of the stable manifold of some other periodic point. A one-parameter family of diffeomorphisms containing the original diffeomorphism is described. It is shown that for parameter values arbitrarily near the parameter value corresponding to the original map these diffeomorphisms have a much enlarged limit set and are $ \Omega $-stable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F10

Retrieve articles in all journals with MSC: 58F10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0825737-9
PII: S 0002-9947(1986)0825737-9
Article copyright: © Copyright 1986 American Mathematical Society